Repository of Research and Investigative Information

Repository of Research and Investigative Information

دانشگاه علوم پزشکی و خدمات بهداشتی درمانی زنجان

Toxic epidermal necrolysis syndrome following single-dose diclofenac suppository, A case report

(2020) Toxic epidermal necrolysis syndrome following single-dose diclofenac suppository, A case report. Journal of Comprehensive Pediatrics. ISSN 2251-8150

[img] Text
jcp-11-2-100496-1.pdf

Download (4MB)

Official URL: https://www.scopus.com/inward/record.uri?eid=2-s2....

Abstract

Introduction: Toxic Epidermal Necrolysis (TEN) is a severe disease with high mortality, which can occur following the administration of some drugs such as antibiotics, anticonvulsants and non-steroidal anti-inflammatory drugs (NSAIDs). The condition is rare in children; therefore, providing a therapeutic experience and methods of care can be very helpful in similar cases. Case Presentation: A 32-month-old girl (2.8 years) was admitted at Mousavi Hospital of Zanjan (Iran) presenting weakness, illness, scattered macular lesions on the trunk and extremities, and several blisters on the trunk. He had a history of upper respiratory tract infection and had been administered a diclofenac suppository for fever. All the clinical manifestations appeared after diclofenac administration. The lesions rapidly progressed to extensive cutaneous necrosis with the involvement of more than 70% of the body surface. He was treated with high-dose intravenous immunoglobulin (IVIG), corticosteroid, and conservative management. Fortunately, the child was discharged in good general condition approximately one month after the onset of the illness. Conclusions: Diclofenac can cause TEN in children, even in single doses and in suppositories. The most important prognostic factors include supportive therapy, contact isolation, hand hygiene, and administration of high dose IVIG for at least three days. © 2020 KOWSAR Medical Publishing Company. All rights reserved.

Item Type: Article
Keywords: Children,Diclofenac Suppository,Toxic Epidermal Necrolysis Syndrome
Subjects: WS Pediatrics > WS 200-342 Diseases of Children and Adolescents
Divisions: Education Vice-Chancellor Department > Faculty of Medicine > Departments of Clinical Sciences > Department of Pediatrics
Journal or Publication Title: Journal of Comprehensive Pediatrics
Abstract and Indexing: Scopus
Volume: 11
Number: 2
Publisher: KOWSAR Medical Publishing Company
Identification Number: https://doi.org/10.5812/compreped.100496
ISSN: 2251-8150
ISBN: 22518150 (ISSN)
Depositing User: خانم فائزه مظفری
URI: http://repository.zums.ac.ir/id/eprint/7126

Actions (login required)

View Item View Item